Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 307, NWS Springfield, MO

July 25, 2017Douglas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 25, 2017, 6:58 PM CDT for Douglas County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2017, 6:58 PM CDT (23:58 UTC)
Expired
Jul 25, 2017, 7:30 PM CDT
In force
32 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Douglas County, MO

The radar

The Springfield radar (KSGF), 90 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1489 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

785 
WUUS53 KSGF 252358
SVRSGF
MOC067-260030-
/O.NEW.KSGF.SV.W.0307.170725T2358Z-170726T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
658 PM CDT TUE JUL 25 2017

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Central Douglas County in southwestern Missouri...

* Until 730 PM CDT

* At 657 PM CDT, a severe thunderstorm was located 12 miles east of
  Ava, moving south at 10 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Brushyknob...                     Gentryville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3703 9255 3703 9237 3680 9230 3680 9254
TIME...MOT...LOC 2357Z 346DEG 9KT 3692 9243 

HAIL...<.75IN
WIND...60MPH
 
$$

DSA
2 follow-up statements
956 
WWUS53 KSGF 260016
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
716 PM CDT TUE JUL 25 2017

MOC067-260030-
/O.CON.KSGF.SV.W.0307.000000T0000Z-170726T0030Z/
Douglas MO-
716 PM CDT TUE JUL 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL DOUGLAS COUNTY...

At 716 PM CDT, a severe thunderstorm was located 11 miles east of
Ava, and is nearly stationary.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Brushyknob...                     Gentryville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3703 9255 3703 9237 3680 9230 3680 9254
TIME...MOT...LOC 0016Z 022DEG 3KT 3692 9245 

HAIL...0.75IN
WIND...60MPH
 
$$

DSA
124 
WWUS53 KSGF 260027
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
727 PM CDT TUE JUL 25 2017

MOC067-260037-
/O.EXP.KSGF.SV.W.0307.000000T0000Z-170726T0030Z/
Douglas MO-
727 PM CDT TUE JUL 25 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DOUGLAS COUNTY WILL
EXPIRE AT 730 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with this thunderstorm.

LAT...LON 3703 9255 3703 9237 3680 9230 3680 9254
TIME...MOT...LOC 0027Z 346DEG 9KT 3690 9244 

$$

DSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:35 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 25, 2:35 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
235 PM CDT Tue Jul 25 2017

.SHORT TERM...(This evening through Wednesday)
Issued at 235 PM CDT Tue Jul 25 2017

Hot and humid conditions continue across the region this
afternoon. A couple of showers have developed across south central
Missouri, and this potential will continue through the remainder
of the afternoon hours. Anything that does develop should
dissipate as the sun begins to set this evening.

A warm and muggy night is then expected overnight with lows in the
low to mid 70s.

Wednesday looks to be the hottest day of the week, with
widespread mid 90s temperatures. With dewpoints in the 70s, heat
indices should top out between 103 and 107 across the entire area.
A Heat Advisory will be in effect for the entire region from noon
through 8 PM Wednesday.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 235 PM CDT Tue Jul 25 2017

A cold front will begin to approach the area from the north on
Thursday, with associated cloud cover and precipitation keeping
temperatures a little cooler, with highs in the upper 80s and low
90s. Thunderstorms look to be a decent bet along the front during
the afternoon/evening hours, and while shear will be weak,
abundant low level moisture may yield a wind/microburst threat as
convection moves through. Locally heavy rain is also possible,
though this may be a welcomed sight in many areas.

Cooler and drier air will then filter into the area
Friday/Friday night and especially Saturday, setting the region up
for a very nice weekend. Temperatures should be in the mid 80s,
with dewpoints in the 50s and low 60s. This will be a very
welcomed break from the stretch of warm and humid weather that has
been in place for the last few weeks.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1212 PM CDT Tue Jul 25 2017

VFR conditions are expected over the next 24 hours as fair weather
continues across the area. There will be a few isolated
thunderstorms through the afternoon hours, but coverage is too low
for TAF inclusion at this time. Winds should remain light from the
south to southwest.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon to 8 PM CDT Wednesday for MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...Heat Advisory from noon to 8 PM CDT Wednesday for KSZ073-097-101.

&&

SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Boxell
Hazardous weather outlook, Jul 25, 2:46 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
246 PM CDT Tue Jul 25 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262000-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
246 PM CDT Tue Jul 25 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Lightning risk.
  Elevated Excessive Heat Risk.

DISCUSSION...

Heat indices will remain between 100 and 105 degrees late this
afternoon.

Isolated thunderstorms will be possible through sunset across
southern Missouri.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat index values are expected to top out between 103 and 107
degrees during the afternoon on Wednesday. A Heat Advisory is in
effect for the area Wednesday afternoon.

A cold front will bring increased chances for thunderstorms to the
area Thursday and Thursday night.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Boxell

In the hours before

Special weather statement, Jul 25, 5:00 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Springfield MO
500 PM CDT TUE JUL 25 2017

MOZ079-252300-
Polk MO-
500 PM CDT TUE JUL 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 600 PM
CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bolivar. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bolivar...                        Polk...
Halfway...                        Goodson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3760 9346 3776 9349 3774 9325 3768 9324
      3760 9324
TIME...MOT...LOC 2159Z 257DEG 2KT 3769 9339

Burchfield
Special weather statement, Jul 25, 5:47 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
547 PM CDT TUE JUL 25 2017

MOZ092-096-252330-
Douglas MO-Wright MO-
547 PM CDT TUE JUL 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS AND SOUTHEASTERN
WRIGHT COUNTIES UNTIL 630 PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Norwood, or 9 miles west of Mountain Grove, moving southeast at 10
mph. Another storm 6 miles northeast of Drury was also moving
southeast at 10 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Mountain Grove...                 Norwood...
Drury...                          Vanzant...
Gentryville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3681 9237 3711 9256 3720 9236 3712 9224
      3706 9224 3706 9216 3703 9211 3680 9210
TIME...MOT...LOC 2245Z 333DEG 9KT 3710 9242

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:41 PM CDTHeat AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more29 hr
Jul 25, 5:00 PM CDTSpecial Weather StatementSGFPolk60 min
Jul 25, 5:47 PM CDTSpecial Weather StatementSGFDouglas43 min
Jul 25, 6:38 PM CDTSevere Thunderstorm WarningSGFDouglas37 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.